We are Macmillan. Cancer Support
Was due to have Taxotere and Carboplatin - and herceptin but found out blood pressure very high so Herceptin put on hold so now taking Lisiniprol 10mg (21days) and blood pressure is gradually coming down.
Had 1st Chemo TC on 31st October - only had bad mouth bit of constipation and a bit tired but able to carry on going to work so pleased with that. Problem now is having palpitations and irregular heartbeat!!
Due to have Herceptin (1st one) on 20th November and 2nd TC chemo on 21st but worried if I tell them about heartbeat they wont let me have Herceptin.
Has any one else been in this position? Can they treat the heartbeat thingy cos I think it a side effect of TC chemo and will I still be able to have Herceptin once they do
Obviously bit upset by it all as HER2+ and herceptin import part of treatment.
tomorrow is another day
Hi there, Scarlett
That sounds scary! But looking on the bright side, it sounds like you've avoided all the other horrors of Tax! :-)
I've had palpitations on and off throughout my life, had them checked out when I was young and then told not to worry about them (they said I'd grow out of them - yeah, right!). When I went for my echocardiogram in preparation for starting herceptin, I mentioned my palpitations to the doc - she was not worried about them and said that the herceptin effect on the heart to be on the look-out for was more shortness of breath. As my palpitations - and odd heartbeat skips (that do seem to have increased throughout my chemo, you're right - I've not thought about that before) - have never affected my breathing, I'm taking her at her word and not getting worried about them.
Of course, we're all different and I'm sure palpitations can mean all sorts of things, so personally I would recommend asking someone about them. Although I can sympathise with the worry of possibly being taken off herceptin that you know is best for you, it's got to make sense to tell the docs everything, hasn't it? Rather that than worry like crazy throughout the treatment, surely?
You should get regular echos before being put on herceptin and every three months or so whilst you're on it, so they'll keep an eye on any effect on your heart.
I do hope it goes well for you.
My pulse was 155 when I had to go in the other week. It was 4 days after my tax and they said it could be a reaction to that. It was really scary, had ecg etc. It is calmer now and I'm going to mention it to my onc next week as have chemo again. Maybe the tax dose will be lowered if it's affecting the heart and other treatments. And yes, lots of horrors on tax...still don't feel that great now so how my body will cope with more in 6 days, I don't know!!
Hope you manage to get all your treatment. Lots of love xxx
Do tell docs about your palpitations, if they are concerned they can do an ECG or 24 hr ECG. You will have or have had an echocardiogram to assess your heart and this is the most important baseline for your Herceptin.
It is most likely that the palpitations are due to the chemo or steroids, but TELL the docs. They can re-assure you, and you will know.
I work in Cardiology (27 yrs) and I also have palpitations myself, so know they can be scary but they are usually harmless, and in my case hormone related (drove me mad when i was pregnant).
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?